DOI 10.1080/15563650.2024.2418979
Abnormalities in brain magnetic resonance imaging associated with vigabatrin therapy in an infant with infantile epileptic spasms syndrome.
Аннотация
INTRODUCTION
Vigabatrin, an anticonvulsant drug used for refractory epilepsy and as first-line treatment for infantile epileptic spasms syndrome, can rarely cause brain abnormalities detectable on magnetic resonance imaging. These complications, potentially related to dose, young age, and concomitant high doses of adrenocorticotropic hormone and/or prednisolone, can lead to neurological symptoms. Upon withdrawal or dose reduction, symptoms and imaging changes tend to resolve.
CASE SUMMARY: A 7-month-old infant diagnosed with infantile epileptic spasms syndrome started treatment with vigabatrin and prednisolone. However, spasms recurred, prompting an increase in the dose of vigabatrin and the addition of adrenocorticotropic hormone, which reduced the frequency of spasms. The patient later developed encephalopathy and upper limb tremors.
IMAGES: Magnetic resonance imaging revealed symmetrical hyperintense lesions with concomitant restricted diffusion localized in the thalami, basal ganglia, brainstem, and cerebellar dentate nuclei.
CONCLUSION
We report an infant with infantile epileptic spasms syndrome treated with vigabatrin who developed abnormalities on magnetic resonance imaging. There is currently no treatment other than drug withdrawal or reduction.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.